MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SCREW BIOSURE REGENESORB 5MM X 25MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. SCREW BIOSURE REGENESORB 5MM X 25MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Catalog Number 72204390
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/31/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the surgery the screw got broken while it was being screwed.No patient injuries were reported.It is unknown if a back-up device was available and if there was a delay of the procedure.
 
Additional Manufacturer Narrative
Visual inspection and functional testing could not be performed because the device in question has not been returned for evaluation.Thus, the complaint could not be verified and a root cause could not be determined with confidence.It is difficult to perform an accurate evaluation of a failure without having the failed product or the pertinent clinical details to consider.As such the complaint is being closed without conclusion.

Brand Name
SCREW BIOSURE REGENESORB 5MM X 25MM
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8332918
Report Number1219602-2019-00184
Device Sequence Number2100069
Product Code MAI
UDI-Device Identifier00885554036664
UDI-Public00885554036664
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K142948
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/24/2021
Device Catalogue Number72204390
Device Lot Number50729523
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/05/2019
Supplement Date Received by Manufacturer03/25/2019
Initial Report FDA Received Date02/12/2019
Supplement Report FDA Received Date03/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1